Alert archive / Michigan / Wind Advisories in 2006

Wind Advisory 2, NWS Marquette, MI

April 2, 20067 counties in Michigan

NWS Marquette, MI issued this wind advisory at Apr 2, 2006, 3:52 PM EDT for 7 counties in Michigan. It took effect at Apr 3, 2006, 10:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 3:52 PM EDT (19:52 UTC)
In effect from
Apr 3, 2006, 10:00 AM EDT
Expired
Apr 3, 2006, 7:00 PM EDT
In force
9 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Delta County, MI, Dickinson County, MI, Luce County, MI, Marquette County, MI, Menominee County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 69 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 021952
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
352 PM EDT SUN APR 2 2006

...STRONG WINDS WILL RETURN TO CENTRAL UPPER MICHIGAN ON MONDAY...

.A LOW PRESSURE SYSTEM OVER SOUTHWEST IOWA WILL MOVE TO SOUTHERN
LOWER MICHIGAN LATE TONIGHT AND STRENGTHEN IN INTENSITY. AS THIS
LOW MOVES TO LAKE ONTARIO MONDAY EVENING...A HIGH PRESSURE RIDGE
WILL MOVE INTO MINNESOTA. THE DIFFERENCE IN PRESSURE BETWEEN THESE
TWO SYSTEMS WILL RESULT IN STRONG NORTHERLY WINDS ACROSS CENTRAL
UPPER MICHIGAN BEGINNING MONDAY MORNING. WIND GUSTS AS HIGH AS 45
MPH ARE POSSIBLE IN OPEN AREAS. THE WIND WILL DIMINISH MONDAY
EVENING AS THE DIFFERENCE IN PRESSURE ACROSS THE AREA DECREASES.

MIZ005>007-011>014-085-030400-
/O.NEW.KMQT.WI.Y.0002.060403T1400Z-060403T2300Z/
MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...MARQUETTE...MUNISING...NEWBERRY...
IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE...
SENEY
252 PM CDT SUN APR 2 2006 /352 PM EDT SUN APR 2 2006/

...WIND ADVISORY IN EFFECT FROM 10 AM EDT /9 AM CDT/ TO 7 PM EDT
/6 PM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM EDT /9 AM CDT/ TO 7 PM
EDT /6 PM CDT/ MONDAY. 

A NORTH WIND WILL INCREASE RAPIDLY TO 25 TO 35 MPH BY MID MORNING
MONDAY AND CONTINUE INTO EARLY MONDAY EVENING. GUSTS AS HIGH AS 45
MPH CAN BE EXPECTED FROM MID MONDAY MORNING THROUGH LATE MONDAY
AFTERNOON. THE STRONGEST WINDS WILL BE FOUND IN OPEN AREAS AND
ALONG THE LAKE SUPERIOR SHORELINE EAST OF MARQUETTE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MICHELS
4 follow-up statements
000 
WWUS73 KMQT 030225
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1025 PM EDT SUN APR 2 2006

...STRONG WINDS WILL RETURN TO CENTRAL UPPER MICHIGAN ON MONDAY...

.A LOW PRESSURE SYSTEM OVER EASTERN IOWA WILL MOVE THROUGH SOUTHERN
LOWER MICHIGAN LATE TONIGHT AND INTO EASTERN ONTARIO MONDAY
AFTERNOON AS A HIGH PRESSURE RIDGE BUILDS INTO THE NORTHERN
PLAINS. THE PRESSURE DIFFERENCE BETWEEN THESE TWO SYSTEMS WILL
RESULT IN STRONG NORTHERLY WINDS ACROSS CENTRAL UPPER MICHIGAN
BEGINNING MONDAY MORNING. WIND GUSTS AS HIGH AS 45 MPH ARE
POSSIBLE IN OPEN AREAS. THE WIND WILL DIMINISH MONDAY EVENING AS
THE DIFFERENCE IN PRESSURE ACROSS THE AREA DECREASES.

MIZ005>007-011>014-085-031030-
/O.CON.KMQT.WI.Y.0002.060403T1400Z-060403T2300Z/
MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...MARQUETTE...MUNISING...NEWBERRY...
IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE...
SENEY
925 PM CDT SUN APR 2 2006 /1025 PM EDT SUN APR 2 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ TO
7 PM EDT /6 PM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CONTINUED A WIND
ADVISORY...WHICH REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ TO 7
PM EDT /6 PM CDT/ MONDAY.

A NORTH WIND WILL INCREASE RAPIDLY TO 25 TO 35 MPH BY MID MORNING
MONDAY AND CONTINUE INTO EARLY MONDAY EVENING. GUSTS AS HIGH AS
45 MPH CAN BE EXPECTED FROM MID MONDAY MORNING THROUGH LATE
MONDAY AFTERNOON. THE STRONGEST WINDS WILL BE FOUND IN OPEN AREAS
AND ALONG THE LAKE SUPERIOR SHORELINE EAST OF MARQUETTE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

VOSS
000 
WWUS73 KMQT 030828
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
428 AM EDT MON APR 3 2006

...STRONG WINDS TO DEVELOP OVER CENTRAL UPPER MICHIGAN THIS 
MORNING...

.A LOW PRESSURE SYSTEM OVER SOUTHERN LAKE MICHIGAN WILL SHIFT INTO
QUEBEC TODAY AS HIGH PRESSURE BEGINS TO BUILD ACROSS THE UPPER
MIDWEST AND GREAT LAKES. THE PRESSURE DIFFERENCE BETWEEN THESE TWO
SYSTEMS WILL PRODUCE STRONG NORTHERLY WINDS ACROSS CENTRAL UPPER
MICHIGAN BY MID MORNING. WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE
IN OPEN AREAS. THE STRONGEST WINDS WILL DIMINISH BY THIS EVENING.

MIZ005>007-011>014-085-031600-
/O.CON.KMQT.WI.Y.0002.060403T1400Z-060403T2300Z/
MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...MARQUETTE...MUNISING...NEWBERRY...
IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE...
SENEY
328 AM CDT MON APR 3 2006 /428 AM EDT MON APR 3 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS
MORNING TO 7 PM EDT /6 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE CONTINUES A WIND
ADVISORY...WHICH REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS
MORNING TO 7 PM EDT /6 PM CDT/ THIS EVENING.

NORTH WINDS WILL RAPIDLY INCREASE AFTER 9 AM EDT. EXPECT SUSTAINED 
WINDS OF 30 MPH WITH A FEW GUSTS TO 45 MPH. ALTHOUGH THE STRONGEST
AND MORE PERSISTENT WINDS ARE EXPECTED NEAR THE LAKE SUPERIOR 
SHORELINE EAST OF MARQUETTE THIS AFTERNOON...THERE IS A BRIEF
PERIOD FROM MID MORNING INTO EARLY AFTERNOON WHERE WINDS WELL 
INLAND AND ALONG LAKE MICHIGAN COULD ALSO GUST AS HIGH AS 45 MPH.
GUSTY NORTHWEST WINDS WILL CONTINUE NEAR LAKE SUPERIOR THIS EVENING...
BUT WILL DIMINISH INLAND AND ALONG LAKE MICHIGAN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

JLA
000 
WWUS73 KMQT 031428
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1028 AM EDT MON APR 3 2006

...WINDS INCREASING OVER CENTRAL UPPER MICHIGAN...

.A LOW PRESSURE SYSTEM OVER SOUTHERN LOWER MICHIGAN WILL MOVE INTO
SOUTHEAST ONTARIO THIS AFTERNOON AS HIGH PRESSURE BEGINS TO BUILD
ACROSS THE UPPER MIDWEST. THE PRESSURE DIFFERENCE BETWEEN THESE
TWO SYSTEMS WILL PRODUCE STRONG NORTHERLY WINDS ACROSS CENTRAL
UPPER MICHIGAN FOR THE REST OF TODAY. LOOK FOR THE WINDS TO
DIMINISH THIS EVENING AS THE LOW PRESSURE SYSTEM MOVES FARTHER
AWAY.

MIZ005>007-011>014-085-032230-
/O.CON.KMQT.WI.Y.0002.000000T0000Z-060403T2300Z/
MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...MARQUETTE...MUNISING...NEWBERRY...
IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE...
SENEY
928 AM CDT MON APR 3 2006 /1028 AM EDT MON APR 3 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS
EVENING. 

FOR THE REST OF TODAY...PLAN ON NORTH WINDS INCREASING TO 30 MPH
WITH GUSTS TO 45 MPH. EXPECT THE STRONGEST WINDS ALONG THE LAKE
SUPERIOR SHORELINE AND IN OPEN AREAS. LOOK FOR THE WINDS TO
DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AJ
000 
WWUS73 KMQT 032024
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
424 PM EDT MON APR 3 2006

...WINDS EXPECTED TO DIMINISH GRADUALLY THIS EVENING OVER CENTRAL
UPPER MICHIGAN...

.A LOW PRESSURE SYSTEM OVER SOUTHEAST ONTARIO WILL MOVE INTO
QUEBEC TONIGHT WHILE HIGH PRESSURE OVER THE PLAINS MOVES SLOWLY
EASTWARD. AS THE SUN SETS THIS EVENING AND THE LOW PRESSURE SYSTEM
MOVES FARTHER AWAY...EXPECT THE WINDS TO DIMINISH.

MIZ005>007-011>014-085-032300-
/O.CON.KMQT.WI.Y.0002.000000T0000Z-060403T2300Z/
MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...MARQUETTE...MUNISING...NEWBERRY...
IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE...
SENEY
324 PM CDT MON APR 3 2006 /424 PM EDT MON APR 3 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS
EVENING. 

EXPECT NORTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH TO DIMINISH
THIS EVENING...HOWEVER BLUSTERY CONDITIONS WILL CONTINUE THROUGH
TUESDAY. LOOK FOR THE STRONGEST WINDS THIS EVENING ALONG THE LAKE
SUPERIOR SHORELINE AND IN OPEN AREAS.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:40 PM EDT, 12 minutes earlier.

Area forecast discussion, Apr 2, 3:40 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
340 PM EDT SUN APR 2 2006

.DISCUSSION...
MAIN FORECAST CONCERN CONTINUES TO BE THE SYSTEM TONIGHT INTO MONDAY.

CURRENT WEATHER...19Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED A SPLIT FLOW PATTERN ACROSS NORTH AMERICA...STARTING OFF FROM
A DEEP TROUGH OFF THE WEST COAST. IN THE NORTHERN STREAM...A RIDGE
WAS PRESENT ACROSS WESTERN CANADA WITH AN IMPRESSIVE SHRTWV/UPPER
LOW CROSSING NORTHERN MANITOBA. A COLD FRONT IS LOCATED AT THE
SURFACE IN NW ONTARIO ASSOCIATED WITH THE SHRTWV. IN THE SOUTHERN
STREAM...RIDGES WERE PRESENT OVER THE INTERMOUNTAIN WEST AND THE
EASTERN GREAT LAKES WITH TWO SHRTWVS INBETWEEN OVER WESTERN NEBRASKA
AND WESTERN MISSOURI. THESE TWO SHRTWVS ARE REFLECTED AT THE SURFACE
BY A 1000MB LOW LOCATED NEAR LAMONI IOWA. PLENTY OF CLOUD COVER
EXISTS ON THE NORTH SIDE OF THIS SYSTEM...EXTENDING NORTHWARD ALONG
THE AFOREMENTIONED COLD FRONT. MUCH OF THE CLOUD COVERS UPPER
MICHIGAN...WHICH HAS HELPED HOLD TEMPERATURES DOWN INTO THE 30S OVER
THE WESTERN 2/3 OF UPPER MICHIGAN. DESPITE THE EXTENSIVE CLOUD
COVER...PRECIPITATION...MAINLY IN THE FORM OF A COLD RAIN...IS BEING
HELD BACK TO THE WEST AND SOUTH ACROSS MINNESOTA AND CENTRAL
WISCONSIN. THIS IS DUE TO SE FLOW ADVECTING IN DRY AIR ASSOCIATED
WITH A 1020MB HIGH PRESSURE AREA IN WESTERN QUEBEC. 12Z KGRB/KAPX
SOUNDINGS SHOWED 35-40C DEWPOINT DEPRESSIONS BETWEEN 700-850MB AS
FAR AS THE PRECIPITATION AREA GOES...THE NORTHERN END ACROSS
NORTHERN MINNESOTA INTO NW ONTARIO IS BEING SUPPORTED BY UPPER
DIVERGENCE IN THE RIGHT ENTRANCE REGION OF A 100KT JET SEEN AT 12Z
AT CWPL...WHEREAS THE SOUTHERN END STRETCHING FROM SOUTHERN
MINNESOTA INTO SOUTHERN WISCONSIN IS BEING SUPPORTED BY ISENTROPIC
LIFT FROM WARM ADVECTION OCCURRING ACROSS ILLINOIS.

TONIGHT...AM A LITTLE CONCERNED NOW ABOUT THE AMOUNT OF PRECIP WE
WILL SEE BASED ON THE 12Z NAM/GFS/UKMET. THE TWO SHRTWVS IN THE
CENTRAL PLAINS ARE STILL EXPECTED TO PHASE TOGETHER THIS EVENING...
AND THE COMBINATION OF THIS PHASING AND LATENT HEAT RELEASE FROM
CONVECTION NEAR THE SURFACE LOW WILL CAUSE THE LOW TO DEEPEN THIS
EVENING. THE PHASED SHRTWVS ARE PROGGED TO LIFT ENE...REACHING SW
LOWER MICHIGAN BY 12Z MON AND THE ASSOCIATED SURFACE LOW MOVING TO
NEAR GRAND RAPIDS. HOWEVER...WHAT IS DIFFERENT THIS RUN IS THAT THIS
PHASED SHRTWV TROUGH WILL NOT PHASE YET WITH THE SHRTWV TROUGH
DROPPING SE FROM MANITOBA. SO NOW WHAT HAPPENS IS THAT THE UPPER
DIVERGENCE ASSOCIATED WITH THE UPPER JET OVER CWPL AND ISENTROPIC
LIFT ASSOCIATED WITH THE SURFACE LOW REMAIN UNPHASED...RESULTING IN
LESS QPF. IN FACT...THE UPPER DIVERGENCE IS PROGGED TO WEAKEN AS THE
UPPER JET MOVES EASTWARD...WHICH WOULD CAUSE THE CURRENT
PRECIPITATION AREA TO FALL APART SOME. ANOTHER ISSUE IS CONVECTION
ALONG THE WARM FRONT WHERE AN MCS IS EXPECTED TO FORM (SEE DAY 1
OUTLOOK FOR MORE INFORMATION)...WHICH MAY TEND TO LIMIT THE AMOUNT
OF PRECIPITATION ON THE NORTH AND NW SIDE OF THE SURFACE LOW. AS FAR
AS TYPE OF PRECIPITATION...THERMAL PROFILES SUGGEST THAT LAKE
MICHIGAN COUNTIES WILL STAY MAINLY AS RAIN AND THE WESTERN U.P.
MAINLY AS SNOW...BUT RAIN COULD MIX IN DURING THE EVENING GIVEN A
SLIGHTLY WARM BOUNDARY LAYER. THE CENTRAL U.P. IS A LITTLE MORE
TROUBLESOME WITH A RAIN START OFF...THEN MIXING WITH SNOW LATE IN
THE EVENING...FINALLY CHANGING OVER TO ALL SNOW OVERNIGHT EXCEPT
ALONG THE LAKE SUPERIOR SHORELINE WHERE FLOW TURNING NORTHEASTERLY
ADVECTS SLIGHTLY WARMER MARINE AIR IN. DID NOT ISSUE ANY SNOW
ADVISORY AS QPF AND DERIVED SNOWFALL AMOUNTS ARE EXPECTED TO BE LESS
THAN CRITERIA.

MONDAY...THE PHASED SHRTWV TROUGH IS PROGGED TO CONTINUE LIFTING
NORTHEASTWARD WHILE THE UPPER LOW/SHRTWV TROUGH IN NORTHERN ONTARIO
SLOWLY SINKS SOUTHWARD. AS THIS OCCURS...COLDER AIR WILL BE DRIVEN
INTO THE CWA...SWITCHING THE PRECIPITATION OVER TO SNOW ACROSS ALL
OF UPPER MICHIGAN EARLY IN THE MORNING. MAJORITY OF THE SNOW WILL BE
THE EITHER CAUSED BY UPPER DIVERGENCE FROM THE WEAKENING EASTWARD
MOVING UPPER JET OR UPSLOPE FLOW. HAVE UP TO 3 INCHES OF
ACCUMULATION IN THE EASTERN U.P. WHERE THESE FEATURES ARE
JUXTAPOSED...BUT THIS WILL NEED TO BE WATCHED IN THE EVENT THE
DEFORMATION ZONE FROM THE LOW ENDS UP FARTHER NORTHWEST. THE OTHER
CONCERN DURING THE DAY WILL BE WINDS. ALTHOUGH THE MODELS HAVE A
WEAKER LOW THAN THE PAST FEW RUNS (NOW AROUND 994MB)...SURFACE WINDS
INCREASE RAPIDLY DURING THE MORNING AIDED BY THE COLD ADVECTION. IN
FACT...SOUNDINGS FROM THE NAM SHOW WIND SPEEDS OF 40-45KT BETWEEN
1000-2000 FT AGL...MAINLY OVER THE EAST HALF OF UPPER MICHIGAN
CLOSER TO THE SURFACE LOW. WITH THE COLD AIR ADVECTION AND MINIMAL
DIURNAL HEATING...WINDS GUSTING UP TO 45 MPH SEEMS LIKELY...
ESPECIALLY ALONG THE EXPOSED LAKE SUPERIOR SHORELINE. THEREFORE HAVE
ISSUED A WIND ADVISORY FOR MARQUETTE-DICKINSON COUNTIES EASTWARD.
TEMPERATURES WILL BE COLDER THAN TODAY BECAUSE OF THE COLD AIR
ADVECTION...WITH MOST LOCATIONS IN THE WESTERN U.P. BARELY GETTING
ABOVE FREEZING.

MONDAY NIGHT INTO TUESDAY...DIFFERENCES BEGIN TO APPEAR BETWEEN THE
NAM/GFS/UKMET WITH WHAT HAPPENS TO THE UPPER LOW IN NW ONTARIO. THE
GFS...AS IT DID YESTERDAY...TAKES THE CENTER FARTHER WEST...ACROSS
EASTERN LAKE SUPERIOR TUESDAY MORNING. THE NAM AND UKMET ARE
SOMEWHAT SLOWER AND FARTHER EAST...TAKING IT ACROSS SUDBURY ONTARIO
INSTEAD. THE 00Z ECMWF WAS A COMPROMISE AND HAVE DECIDED TO FOLLOW
IT UNTIL THINGS BECOME CLEARER. AS THE UPPER LOW MOVES
SE...TEMPERATURES CONTINUE TO COOL ACROSS LAKE SUPERIOR. BY 12Z
TUE...850MB TEMPS COOL TO -10 TO -12C (EVEN COLDER WITH THE FARTHER
WEST GFS). THIS SHOULD BE ENOUGH TO GENERATE SOME LAKE EFFECT SNOW
MONDAY NIGHT...BUT THEN AS THE LOW PASSES TO OUR SE ON TUESDAY AND
DIURNAL EFFECTS TAKE HOLD...LAKE EFFECT SHOULD DIMINISH. HAVE COOLED
TEMPERATURES SLIGHTLY FOR BOTH MONDAY NIGHT AND TUESDAY DUE TO THE
COLD ADVECTION.

TUESDAY NIGHT INTO WEDNESDAY...UPPER LOW IS PROGGED TO CONTINUE
MOVING SOUTHEAST...HEADING OFF THE ATLANTIC COAST ON WEDNESDAY.
MEANWHILE THE DEEP TROUGH OFF THE WEST COAST IS PROGGED TO HAVE
MOVED INLAND BY WEDNESDAY AFTERNOON...PUSHING A RIDGE EASTWARD INTO
THE PLAINS. TUESDAY NIGHT SHOULD BE RELATIVELY QUIET AS HIGH
PRESSURE BUILDS IN FROM THE WEST. PRECIPITABLE WATER IS PROGGED
AROUND 0.25 INCH OVER THE WESTERN U.P....SO INLAND LOCATIONS WILL
LIKELY GET CHILLY. HAVE PUT READINGS AS LOW AS THE UPPER TEENS FOR
THE COLD SPOTS...BUT THESE MAY NOT BE LOW ENOUGH. ON
WEDNESDAY...HIGH PRESSURE WILL REMAIN OVER UPPER MICHIGAN AS THE
RIDGE APPROACHES FROM THE WEST. THE 12Z NAM SUGGESTED SOME WARM
ADVECTION CLOUD/PRECIPITATION DEVELOPING IN THE MORNING...BUT
LOOKING AT ITS UPPER AIR SOLUTION...IT MAY BE TOO PROGRESSIVE.
THEREFORE HAVE FOLLOWED THE DRIER GFS AND MATCHES BETTER WITH THE
PREVIOUS FORECAST. TEMPERATURES SHOULD BE A BIT WARMER WITH THE
RIDGE APPROACHING AND 850MB TEMPS RISING TO 0-2C.

WEDNESDAY NIGHT THROUGH SUNDAY...AFTER SOME GOOD AGREEMENT BETWEEN
THE GLOBAL MODELS OVER THE PAST FEW DAYS...THIS AGREEMENT HAS NOW
BROKEN DOWN WITH PLENTY OF UNCERTAINTY. AT THE BEGINNING OF THIS
PERIOD...MODELS ARE FAIRLY SIMILAR SHOWING A TROUGH JUST INLAND FROM
THE WEST COAST...RIDGING OUT AHEAD OF IT ACROSS THE PLAINS AND UPPER
LOWS ON THE NW SIDE OF HUDSON BAY AND OVER NEW ENGLAND. THIS PLACES
UPPER MICHIGAN IN A WNW FLOW ALOFT...RESULTING IN HIGH PRESSURE AT
THE SURFACE AND DRY CONDITIONS. THE WEST COAST TROUGH IS THEN
PROGGED TO BE SHOVED EASTWARD INTO THE PLAINS ON THU BY A LARGER
TROUGH DROPPING SE INTO THE EAST PACIFIC. HOW FAST THE TROUGH IS
PUSHED EASTWARD IS A BIG POINT OF CONTENTION WITH THE
ECMWF/UKMET/CANADIAN SUGGESTING A SLOWER RATE WHEREAS THE
00Z/06Z/12Z GFS AND ITS ENSEMBLES ARE MUCH FASTER. AT THE SAME
TIME...THE UPPER LOW ON THE NW SIDE OF HUDSON BAY WILL BE DROPPING
SE INTO THE UPPER LOW OVER NEW ENGLAND...DRAGGING A BACKDOOR COLD
FRONT ACROSS THE CWA ON THURSDAY. BECAUSE OF THE WNW FLOW OCCURRING
OVER OUR CWA CAUSED BY THE UPPER LOWS AND RIDGING ACROSS THE
PLAINS...THINK THE SLOWER IDEA FOR THE WESTERN TROUGH PRESENTED BY
THE ECMWF IS MORE LIKELY. WILL MAINTAIN THE IDEA OF A CHANCE OF
SHOWERS FOR THE BACKDOOR COLD FRONT...BUT REMOVE THE THUNDER
POSSIBILITY AS ANY INSTABILITY SHOULD BE FARTHER TO THE SOUTHWEST
ASSOCIATED WITH THE SURFACE SYSTEM THAT DEVELOPS OVER THE PLAINS.

TROUGH THAT IS OVER THE PLAINS IS PROGGED TO CLOSE OFF INTO AN UPPER
LOW ON FRIDAY WHILE AN UPPER TROUGH LINGERS OVER QUEBEC INTO MAINE.
RIDGING IS ALSO PROGGED TO BUILD ACROSS SOUTH CENTRAL CANADA AS THE
EAST PACIFIC TROUGH TRIES TO MOVE INLAND. THIS WILL KEEP UPPER
MICHIGAN IN A WNW FLOW...WITH HIGH PRESSURE TRYING TO BUILD SE FROM
CENTRAL CANADA. BECAUSE OF THE UPPER LOW STAYING FARTHER TO THE SW
AND HIGH PRESSURE BUILDING SOUTHEASTWARD...HAVE REMOVED POPS FOR
FRIDAY INTO FRIDAY NIGHT. ANY PRECIPITATION IS EXPECTED TO OCCUR
FARTHER SOUTH TOWARDS THE I-90/I-80 AREA. CONTINUING TO FOLLOW THE
ECMWF/UKMET...THE HIGH PRESSURE AREA WILL CONTINUE TO BUILD
SOUTHEAST THROUGH THE WEEKEND...PROBABLY MOVING OVER THE CWA ON
SUNDAY. NE LOW LEVEL FLOW AROUND THE HIGH WILL LIKELY KEEP LOCATIONS
ALONG LAKE SUPERIOR COOL...BUT READINGS SHOULD NOT BE TOO FAR OFF OF
AVERAGE AS 850MB TEMPS ONLY COOL TO -2 TO -4C.

COORDINATED WITH APX...THANKS.

&&

.MQT...WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM EDT /9 AM CDT/ TO 7 PM EDT /6 PM CDT/
  MONDAY FOR MIZ005>007-MIZ011>014-MIZ085.
GALE WARNING LAKE SUPERIOR.

&&

AJ
Hazardous weather outlook, Apr 2, 6:05 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
605 AM EDT SUN APR 2 2006

MIZ001>007-009>014-084-085-031200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
505 AM CDT SUN APR 2 2006 /605 AM EDT SUN APR 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM MOVING FROM THE PLAINS TO CENTRAL LOWER
MICHIGAN WILL BRING A PERIOD OF WET AND HEAVY SNOW OVER MAINLY THE
HIGHER TERRAIN OF NORTH CENTRAL UPPER MICHIGAN AFTER MIDNIGHT
TONIGHT. BY LATE TONIGHT...LOOK FOR UP TO 3 INCHES OF SNOW
ACCUMULATION OVER THE HURON MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT AS MUCH AS 3 TO 4 MORE INCHES OF WET AND HEAVY SNOW FROM
THE HURON MOUNTAINS EAST TO NEWBERRY ON MONDAY BEFORE THE SNOW END
WEST-TO-EAST DURING THE DAY AS THE LOW PRESSURE CENTER OVER
CENTRAL LOWER MICHIGAN MOVES THROUGH SOUTHEAST ONTARIO. NORTH
WINDS MAY GUST UP TO 45 MPH NEAR THE LAKE SUPERIOR SHORE FROM SHOT
POINT TO GRAND MARAIS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS WOULD
BE GREATLY APPRECIATED TONIGHT AND MONDAY.

LMZ221-248-262-LSZ221-241>248-263-264-031200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
605 AM EDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...NORTHERN LAKE MICHIGAN...CENTRAL LAKE SUPERIOR AND
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

LOOK FOR NORTH GALE FORCE WIND GUSTS TO 35 KNOTS OVER LAKE
SUPERIOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT NORTHWEST GALES TO 35 TO 40 KNOTS OVER LAKE SUPERIOR ON
MONDAY INTO MONDAY NIGHT.

LOOK FOR NORTH AND NORTHWEST GALES TO 35 TO 40 KNOTS OVER NORTHERN
LAKE MICHIGAN MONDAY INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KC

Nearby

Wind Advisories in Michigan, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.